Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 

 

Small generators of cocompact arithmetic Fuchsian groups


Authors: Michelle Chu and Han Li
Journal: Proc. Amer. Math. Soc. 144 (2016), 5121-5127
MSC (2010): Primary 20H10, 11F06
DOI: https://doi.org/10.1090/proc/13177
Published electronically: June 30, 2016
MathSciNet review: 3556258
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In the study of Fuchsian groups, it is a nontrivial problem to determine a set of generators. Using a dynamical approach we construct for any cocompact arithmetic Fuchsian group a fundamental region in $ \mathbf {SL}_2(\mathbb{R})$ from which we determine a set of small generators.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 20H10, 11F06

Retrieve articles in all journals with MSC (2010): 20H10, 11F06


Additional Information

Michelle Chu
Affiliation: Department of Mathematics, University of Texas at Austin, Austin, Texas 78750
Email: mchu@math.utexas.edu

Han Li
Affiliation: Department of Mathematics and Computer Sciences, Wesleyan University, Middletown, Connecticut 06457
Email: hli03@wesleyan.edu

DOI: https://doi.org/10.1090/proc/13177
Received by editor(s): February 8, 2015
Received by editor(s) in revised form: December 23, 2015, and February 23, 2016
Published electronically: June 30, 2016
Additional Notes: The first author was supported in part by NSF Grant DMS-1148490.
The second author was supported in part by an AMS Simons Travel Grant.
Communicated by: Nimish Shah
Article copyright: © Copyright 2016 American Mathematical Society